Alert archive / Alaska / High Wind Warnings in 2006
High Wind Warning 6, NWS Anchorage, AK
NWS Anchorage, AK issued this high wind warning at Oct 26, 2006, 10:46 AM AKDT. It took effect at Oct 27, 2006, 12:00 PM AKDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2006, 10:46 AM AKDT (18:46 UTC)
- In effect from
- Oct 27, 2006, 12:00 PM AKDT
- Expired
- Oct 28, 2006, 3:52 AM AKDT
- In force
- 16 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK72 PAFC 262346 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 346 PM ADT THU OCT 26 2006 AKZ191-271315- /X.UPG.PAFC.HW.A.0006.061027T1600Z-061028T0200Z/ /X.NEW.PAFC.HW.W.0006.061027T2000Z-061028T0800Z/ WESTERN ALEUTIANS- INCLUDING THE CITY OF...SHEMYA AND AMCHITKA 346 PM ADT THU OCT 26 2006 ...HIGH WIND WARNING IN EFFECT FROM 12 PM FRIDAY TO MIDNIGHT ADT FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING. THE WARNING IS IN EFFECT FROM 12 PM FRIDAY TO MIDNIGHT ADT FRIDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A LOW PRESSURE SYSTEM WILL PASS OVER THE WESTERN ALEUTIANS FRIDAY NIGHT. BE PREPARED FOR GUSTY SOUTHWEST WINDS 45 TO 60 MPH WITH GUSTS IN EXCESS OF 75 MPH IN ADVANCE OF THE SYSTEM BEGINNING FRIDAY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$ AKZ187-271315- /X.NEW.PAFC.HW.W.0006.061028T0200Z-061028T1200Z/ CENTRAL ALEUTIANS- INCLUDING THE CITY OF...ATKA AND ADAK 346 PM ADT THU OCT 26 2006 ...HIGH WIND WARNING IN EFFECT FROM 6 PM FRIDAY TO 4 AM ADT SATURDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING. THE WARNING IS IN EFFECT FROM 6 PM FRIDAY TO 4 AM ADT SATURDAY. A LOW PRESSURE SYSTEM WILL PASS OVER THE WESTERN ALEUTIANS FRIDAY NIGHT. BE PREPARED FOR GUSTY SOUTH WINDS 45 TO 60 MPH WITH GUSTS IN EXCESS OF 75 MPH IN ADVANCE OF THE SYSTEM BEGINNING FRIDAY EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$
4 follow-up statements
000 WWAK72 PAFC 271231 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 431 AM ADT FRI OCT 27 2006 AKZ187-280045- /X.CON.PAFC.HW.W.0006.061028T0200Z-061028T1200Z/ CENTRAL ALEUTIANS- INCLUDING THE CITY OF...ATKA AND ADAK 431 AM ADT FRI OCT 27 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM ADT SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM ADT SATURDAY. A LOW PRESSURE SYSTEM WILL PASS OVER THE WESTERN ALEUTIANS TODAY. BE PREPARED FOR GUSTY SOUTH WINDS 45 TO 60 MPH WITH GUSTS IN EXCESS OF 75 MPH IN ADVANCE OF THE SYSTEM BEGINNING FRIDAY EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$ AKZ191-280045- /X.CON.PAFC.HW.W.0006.061027T2000Z-061028T0800Z/ WESTERN ALEUTIANS- INCLUDING THE CITY OF...SHEMYA AND AMCHITKA 431 AM ADT FRI OCT 27 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT ADT TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT ADT TONIGHT. A LOW PRESSURE SYSTEM WILL PASS OVER THE WESTERN ALEUTIANS TODAY. BE PREPARED FOR GUSTY SOUTHWEST WINDS 45 TO 60 MPH WITH GUSTS IN EXCESS OF 75 MPH IN ADVANCE OF THE SYSTEM BEGINNING FRIDAY AFTERNOON. HIGHEST WINDS WILL BE EAST OF KISKA. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$
000 WWAK72 PAFC 272316 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 316 PM ADT FRI OCT 27 2006 AKZ187-281400- /X.EXT.PAFC.HW.W.0006.061028T0000Z-061028T1400Z/ CENTRAL ALEUTIANS- INCLUDING THE CITY OF...ATKA AND ADAK 316 PM ADT FRI OCT 27 2006 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 AM ADT SATURDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 AM ADT SATURDAY. AS A LOW PRESSURE SYSTEM PASSES OVER THE WESTERN ALEUTIANS...BE PREPARED FOR GUSTY SOUTH. WINDS 45 TO 60 MPH WITH GUSTS OF 75 MPH WILL CONTINUE THROUGH THE OVERNIGHT HOURS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$ AKZ191-280600- /X.EXT.PAFC.HW.W.0006.000000T0000Z-061028T0600Z/ WESTERN ALEUTIANS- INCLUDING THE CITY OF...SHEMYA AND AMCHITKA 316 PM ADT FRI OCT 27 2006 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM ADT THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 10 PM ADT THIS EVENING. AS A LOW PRESSURE SYSTEM PASSES OVER THE WESTERN ALEUTIANS...BE PREPARED FOR GUSTY SOUTH. WINDS 45 TO 60 MPH WITH GUSTS OF 75 MPH WILL CONTINUE THROUGH THE EVENING HOURS. HIGHEST WINDS WILL BE EAST OF KISKA. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$
000 WWAK72 PAFC 280547 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 947 PM ADT FRI OCT 27 2006 AKZ191-280700- /X.CAN.PAFC.HW.W.0006.000000T0000Z-061028T0600Z/ WESTERN ALEUTIANS- INCLUDING THE CITY OF...SHEMYA AND AMCHITKA 947 PM ADT FRI OCT 27 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE HIGH WIND WARNING. $$ AKZ187-281400- /X.CON.PAFC.HW.W.0006.000000T0000Z-061028T1400Z/ CENTRAL ALEUTIANS- INCLUDING THE CITY OF...ATKA AND ADAK 947 PM ADT FRI OCT 27 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM ADT SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM ADT SATURDAY. A LOW PRESSURE SYSTEM OVER THE SOUTHERN BERING SEA WILL MOVE INTO THE NORTHERN BERING SEA SATURDAY AFTERNOON. THE ASSOCIATED FRONT NEAR ADAK WILL WEAKEN AS IT MOVES THROUGH THE CENTRAL ALEUTIANS TONIGHT. WINDS 45 TO 60 MPH WITH GUSTS OF 75 MPH WILL CONTINUE THROUGH THE OVERNIGHT HOURS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$
000 WWAK72 PAFC 281152 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 352 AM ADT SAT OCT 28 2006 AKZ187-281300- /X.CAN.PAFC.HW.W.0006.000000T0000Z-061028T1400Z/ CENTRAL ALEUTIANS- INCLUDING THE CITY OF...ATKA AND ADAK 352 AM ADT SAT OCT 28 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE HIGH WIND WARNING. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this high wind warning went out at Oct 26, 12:00 AM AKDT, 10 hours 46 minutes earlier.
Area forecast discussion, Oct 26, 12:00 AM AKDT, 10 hours 46 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM ADT THU OCT 26 2006
.DISCUSSION...
AN UPPER TROUGH IS STRETCHING DOWN OVER THE MAINLAND THEN SOUTHEAST
INTO THE NORTH PACIFIC WITH AN UPPER RIDGE TO THE WEST NUDGING EAST.
A SURFACE LOW NEAR PRINCE WILLIAM SOUND (PWS) IS WEAKENING NEARLY IN
PLACE AS IT CONTINUES TO SPREAD MAINLY SNOW SHOWERS AROUND
SOUTHCENTRAL THIS MORNING. COLD AIR FUNNELING AROUND THE PWS LOW AND
A TIGHT PRESSURE GRADIENT WITH THE RIDGE TO THE WEST IS CREATING GALE
FORCE WINDS IN THE WESTERN GULF. A RIDGE IS STRENGTHENING OVER THE
BERING AND BEGINNING TO CLEAR OUT CONDITIONS OVER THE ALEUTIANS AND
WESTERN MAINLAND.
GFS MODEL CONTINUES TO BE TOO WEAK ON THE PWS LOW STRENGTH...NAM TOO
STRONG...AND UKMET JUST ABOUT RIGHT. PREFER GFS SOLUTION IN THE SHORT
TERM HOWEVER THE PATH OF BERING LOW MOVING INLAND FROM YUKON DELTA ON
SUNDAY IS VARIABLE RUN TO RUN WITH ALL MODELS. FOLLOWED GFS GUIDANCE
HOWEVER CONFIDENCE IS LOWER IN THE MEDIUM TO LONG RANGE.
EAST...RAIN AND SNOW SHOWERS WILL BEGIN DIMINISHING TODAY FROM THE
WEST AS THE PWS LOW WEAKENS AND HIGHER PRESSURE MOVES IN FROM THE
WEST. CLOUDS AND PRECIP SHOULD COMPLETELY PUSH OUT OF THE AREA BY
TOMORROW NIGHT WHEN THE LOW MOVES SOUTHEAST INTO THE GULF AND
DISSIPATES. HIGH PRESSURE CLEARS SKIES OUT AND ALLOWS TEMPERATURES
TO TREND DOWNWARD THROUGH THE END OF THE WEEK.
WEST...THE BRISK NORTHWEST WINDS AND SCATTERED SHOWERS OVER THE
EASTERN BERING AND ALEUTIANS...BRISTOL BAY AND THE AKPEN WILL
CONTINUE TODAY THEN WEAKEN AND DIMINISH TONIGHT AS THE RIDGE BUILDS
IN FROM THE WEST. THE WESTERN MAINLAND WILL SEE CLEARING CONDITIONS
TODAY BEFORE A TROUGH IN THE NORTHERN BERING MOVES OVER THE WESTERN
ALASKA COAST LATER TONIGHT. A STRONG NORTHPAC LOW WILL APPROACH THE
WESTERN ALEUTIANS LATE TONIGHT TO BRING STORM FORCE WINDS FRIDAY TO
THE MARINE ZONES AND A HIGH WIND WATCH TO THE WESTERN CHAIN. THIS LOW
WILL TRAVEL ACROSS THE BERING SLOWLY WEAKENING TO REACH THE YUKON
DELTA BY SUNDAY.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...HIGH WIND WATCH 191
MARINE...STORM 175 176
...GALE 130 172
FIRE WEATHER...NONE
LR OCT 06The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 5:20 PM AKDT | Gale Warning | AFC | 30 hr | |
| Oct 25, 11:00 PM AKDT | Gale Warning | AFC | 12 hr | |
| Oct 25, 11:00 PM AKDT | Small Craft Advisory | AFC | 4 days | |
| Oct 25, 11:00 PM AKDT | Small Craft Advisory | AFC | 36 hr | |
| Oct 25, 11:00 PM AKDT | Storm Warning | AFC | 48 hr | |
| Oct 25, 11:34 PM AKDT | High Wind Watch | AFC | 16 hr | |
| Oct 26, 6:15 AM AKDT | Small Craft Advisory | AFC | 17 hr | |
| Oct 26, 11:00 AM AKDT | Gale Warning | AFC | 3 days | |
| Oct 26, 11:00 AM AKDT | Small Craft Advisory | AFC | 12 hr | |
| Oct 26, 11:00 AM AKDT | Small Craft Advisory | AFC | 61 hr | |
| Oct 26, 11:00 AM AKDT | Storm Warning | AFC | 36 hr |
Nearby
High Wind Warnings in Alaska, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.